Hello and thank you for your question. I would be glad to help you interpret the MRI. If you can copy what it says, I will help you understand it. In terms of using a medrol dose pack, using oral steroids by themselves to treat the vision problem is not appropriate. An oral course of steroids is only after a prolonged course of IV steroids for an exacerbation of MS.
The part of the MRI I would like to understand is "Multiple periventricular and subcortical FLAIR/T2 hyperintensity foci identified. Also "Minimally increased FLAIR and T2 signoal of the Left Optic nerve."
This means that you have damage to the nerve tissue that surrounds the ventricles (areas of the brain filled with spinal fluid). This is commonly seen in patients with multiple sclerosis. The same is seen in your left optic nerve. There is damage to the nerve tissue of the left optic nerve. To officially diagnose you with MS, you need to have a MRI with contrast. If there is a lesion that enhances (becomes more apparent) with the contrast, then you can be formally be diagnosed with MS.
The statement that you wrote does not mention anything about enhancement.
Thank you, XXXXX XXXXX be concerned about getting treatment from my PCP,
I did have contrast used.
I am concerned that your PCP is giving you shots of decadron. This is not appropriate and is not consistent with the standard of care. When your symptoms become more pronounced you need to receive IV steroids. Decadron is not appropriate, neither is a medrol dose pack. Prednisone is also not appropriate as it will not penetrate the central nervous system.
Okay, then I guess I just wait for the appointment with the neurologist?
If you are getting worse, then your best bet would be to go to the nearest ER to be admitted for IV steroids.
You should not wait for the appointment
I guess most of the symptoms are moderate at this time, as I have lived with them for years, the one that worries me is the vision loss, which comes and goes.
If you vision symptoms are coming and going, getting a 5 day course of IV steroids would be useful in stabilizing your symptoms.
Okay, I will f/u with the ER, Thank you.